Gingival hyperplasia is a well-known side effect of the drug pheytoin. Recently, case reports which other medications induced-gingival hyperplasia such as Cyclosporin -A (CsA), an immunosuppressive agent, and Nifedipine, a calcium-channel blocker, in the treatment of angina pectoris, hypertension. W e encountered two cases of Nifedipine-induced gingival hyperplasia. One patient was given Nifedipine 30 mg/day, Diltiazem 90 mg/day for about 3 years and subsuauently gingival hyperplasia was observed. The other patient was given Nifedipine 30 mg/day for 6 months, after gigival hyperplasia was observed. Two cases upon oral examination showed marked gingival hyperplasia of nodular type on the maxillary anterio teeth. We performed gingivectomy with CO2 laser after oral hygiene measures on one. The other patient was treated oral hygiene method
This resulted in unevenful recovery, and no sign of reccurence was seen
The Nifedipine-induced gingival hyperplasia is rare and the mechanisms of action of Nife-dipine are not clarified at present. But it is expected that the number of cases of Nifedipi-ne-induced gingival hyperplasia may increase in Japan
Thus we should consider the mode of chemotherapy and attempt to improve periodontal gingival treatment.